MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Impedance Problem (2950)
Health Effect - Clinical Codes Failure of Implant (1924); Discomfort (2330)
Date of Event 02/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user's hearing performance with the device is affected.Due to the implant position the coil touched the processor.In order to fix this issue, the clinic performed a reposition of the implant two weeks ago.During/after the surgery the electrode migrated and channels 11 and 12 are now outside of the cochlea as confirmed by x-ray).An implant check is scheduled for (b)(6) 2025.
 
Event or Problem Description
The coil and the processor had an overlap which at first did not bother the user but over time it did.In order to fix this issue, the clinic performed a reposition of the implant on (b)(6) 2025.During/after the surgery the electrode migrated.The user's hearing performance with the device is affected after the reposition surgery.The patients would like another surgery to get a new implant so she can hear again with both ears.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery due to an inadequate position of the implant since implantation surgery.During revision surgery the electrode array was likely damaged.Further, two channels migrated out of cochlea after the re-positioning.Reportedly the recipient no longer has hearing benefit with the device.Re-implantation is planned, but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery due to an inadequate position of the implant since implantation surgery.During revision surgery the electrode array was likely damaged.Further, two channels migrated out of cochlea after the re-positioning.Reportedly the recipient no longer has hearing benefit with the device.The concerned device was explanted but has not been received for investigation yet.
 
Event or Problem Description
The coil and the processor had an overlap which at first did not bother the user but over time it did.In order to fix this issue, the clinic performed a reposition of the implant on (b)(6) 2025.The user's hearing performance with the device is affected after the reposition surgery.The user has been reimplanted.
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient underwent a revision surgery due to an inadequate position of the implant since implantation surgery.During revision surgery the electrode array was likely damaged.Further, two channels migrated out of cochlea after the re-positioning.Reportedly the recipient no longer had hearing benefit with the device.Device investigation confirmed a damage to the active electrode due to a cut into the silicone body and wires, which was likely caused during the revision surgery.Other mechanical damages found are related to the explantation surgery.This is a final report.
 
Event or Problem Description

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21504597
Report Number9710014-2025-00209
Device Sequence Number19933584
Product Code MCM
UDI-Device Identifier09008737395414
UDI-Public(01)09008737395414
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/18/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer02/18/2025
02/18/2025
02/18/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/12/2025
07/21/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale